NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 18, 11:36 AM EST, 4 minutes earlier.
Area forecast discussion, Sep 18, 11:36 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1236 PM EDT Tue Sep 18 2018
.SYNOPSIS...
A cold front will move through the area today, shunting the
remnants of Florence off to our northeast by tonight. High
pressure will build southward from Canada Wednesday into
Thursday. Another cold front arrives late Friday into Saturday.
This cold front may stall just to our south through early next
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM Update...The cold front has moved through our N/W
counties so we've cancelled the Flash Flood Watch for Berks,
Lehigh, Carbon, and Monroe Counties.
930 AM Update...Cold front beginning to encroach on the area
with some showers occuring along it. As this front moves south
across the area through this afternoon and instability increases
expect that some of these will be heavy given environment of
2.25 inch PWATs. There could also be some training of storms.
For this reason, issued Flash Flood Watch for this afternoon for
eastern PA counties, Cecil Co. MD, New Castle Co. DE, as well
as much of NJ along and north of the I-95 corridor. Otherwise,
no changes were made to the forecast database except minor
adjustments to morning temperature grids based on latest obs and
trends.
Previous Discussion...Showers and embedded thunderstorms are
moving into/through southeast Pennsylvania, far northern
Delmarva, and adjacent portions of western/northern New Jersey
early this morning. The showers are spotty enough to prevent
many issues with flooding so far, since any heavy rainfall is
relatively brief in duration. Nevertheless, beginning to see
storm totals of 1-2 inches in portions of the Poconos as well as
Chester/Montgomery/Cecil Counties. Cannot rule out some
localized flooding with this convection, but the fairly fast
storm motions and the scattered nature of the precipitation
suggest this threat is not high at this time.
The cold front associated with a potent midlevel vort max will
be moving through the area today. Instability will increase
downstream of the front (thanks in large part to midlevel
cooling from associated large-scale lift), and high-resolution
models are rather consistent in developing convection near the
urban corridor by or shortly after midday. The convection will
be capable of producing torrential rainfall given the ambient
moist thermodynamic profiles (PWs in excess of 2 inches; depth
of warm-cloud processes in excess of 12,000 feet). However,
storm motions will be rather fast, so any flash flood potential
appears tied to locations where training develops (much like
what transpired in central Maryland the past few hours). The
HRRR and WRF-ARW/NMM do hint at this potential near the urban
corridor early this afternoon, as convection appears to initiate
with a subtle vort max just downstream of the stronger one.
Should this occur, localized flash flooding is probable, as
torrential rainfall will occur with the strongest convective
cells.
However, run-to-run continuity of the hi-res models has been
rather sub-par, with the threat appearing (1) conditional based
on the pre-frontal convection initiating and (2) dependent on
the location of the training, which may or may not occur in the
more susceptible urban corridor. For these reasons, held off on
a flash flood watch today.
Chances for severe look rather low given unidirectional wind
profiles (not favorable for tornadoes), poor lapse rates, and
lack of dry air in the mid and low levels.
Main timing of the storms looks to be this afternoon, with
conditions drying out from northwest to southeast by late
afternoon.
Forecast highs today are a statistical consensus/continuity
blend but are lower-than-average confidence owing to
precipitation effects during peak heating. Expect considerable
editing of temperature grids today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Cold front sweeps through the area tonight with any remaining
showers/storms moving quickly offshore this evening. Clouds may
linger a little bit near the coast, but clearing skies should
occur from northwest to southeast through the period. Notably,
the 00Z NAM (among other models) is showing an upstream vort max
approaching the northern portions of the area late tonight, and
this may increase the cloud cover again near the Poconos and
northern New Jersey late. May need to be a little more
pessimistic with cloud cover in this area (with some hi-res
guidance hinting at potential for sprinkles/showers). Otherwise,
conditions should dry out.
Low temperatures were lowered a bit from the previous forecast,
as expectations are the cold advection combined with light (and
decreasing) northwest winds and clearing skies (save for the
caveat above) will allow for decent radiational cooling. Lows
should generally be in the 60s everywhere, except perhaps upper
50s in the Poconos and a 70 or two near the coast.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
No big changes look to be occurring throughout the extended with
a period of dry weather expected through much of the rest of
this week. Unsettled weather returns for end of the week through
the weekend and into early next week.
Wednesday through Thursday...
Despite the system and its deep layer moisture moving out, the
flow will remain out of the NE through the boundary layer
keeping it moist. This could keep some low stratus
around...especially for areas S/E of the I-95 corridor through
early Wednesday. Otherwise, expect fair and less humid
conditions for Wednesday as a ridge of high pressure builds into
Ontario and Quebec extending south through the lower Great
Lakes. Temperatures will be near to a bit above average for this
time of year.
Heading into the Wednesday night through Thursday time period, the
aformentioned ridge will build south and east bringing
continuing dry and tranquil weather. However there may continue
to be at least some stratus around as moisture remains trapped
in the boundary layer below an inversion. For this reason,
beefed up cloud cover from previous forecast. Also, the passage
of a backdoor cold front late Wednesday into early Thursday will
result in cooler temps for Thursday.
Thursday night Through Monday...
In the big picture, main feature early in the period will be a
building upper level ridge along the east coast heading into
Friday. This will occur in advance of an upper level trough and
associated strong surface low approaching the Great Lakes.
However the passage of this system will result in a cold front
moving south across the mid Atlantic by late Friday into
Saturday and this will help break down the ridge. The front may
then stall near the area with additional disturbances moving
through along it.
In terms of the day to day details, surface ridge over the area
Thursday evening moves off the coast Thursday night into Friday
giving way to a warm SW flow as low pressure moves across Ontario
and Quebec. As such, expect highs generally in the low to mid 80s by
Friday afternoon with dew points creeping back up as well. Forecast
models continue to trend slower and drier with an approaching front
so only keep low chances for scattered showers/storms in for areas
mainly N/W of the I-95 corridor. The front then moves south across
the area Friday night through Saturday before stalling in the
general vicinity of the Delmarva. A few showers or storms will be
possible during this time but overall this shouldn't amount to too
much as high pressure will be trying to build in behind the front
resulting in a lot of subsidence. Temperatures will be a few degrees
cooler for Saturday.
Beyond this time, as mentioned, additional disturbances are likely
to move through along the front for Sunday through Monday bringing
at least the chance for more rain/showers. However there is
uncertainty at this time just how widespread and heavy this may be
so just keep POPs at chance.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of tonight...Variable conditions expected, but generally
sub-VFR CIGs. VSBYs may vary from VFR outside of showers to MVFR
or IFR as showers pass through the terminals. There is a chance
of thunder, but it remains too low for TAF inclusion at this
point. Winds generally light from the south or southeast.
Moderate confidence.
Tuesday...Variable CIGs/VSBYs should continue through the day
with at least periods of sub-VFR expected. Sporadic/scattered
showers in the morning becoming more numerous and stronger by
early afternoon. Best potential for showers is between 15Z and
22Z, with a decent chance of thunderstorms as well. Winds
generally south or southwest 5 to 15 kts, but may be potentially
gusty around showers/storms. Moderate confidence.
Tuesday night...Lingering MVFR near the coast (including
possibly MIV/ACY) should become VFR with time. Light north to
possibly northeast winds. High confidence.
Outlook...
Wednesday through Thursday...Areas of low stratus may continue
to bring MVFR restrictions at times...best chances for this will
be for Wednesday night and early Thursday from
KILG/KPHL/KPNE/KTTN and points south through KMIV and KACY.
Winds north at 5-10 knots Wednesday then veering to NE and
eventually SE Wednesday night through Thursday but generally at
4-8 knots or less through this period.
Thursday night - Friday...Mainly VFR. Winds shift to SW and increase
to around 10 knots by Friday afternoon.
Friday night - Saturday...Cig restrictions possible at times as a
cold front moves south through the area.
&&
.MARINE...
930 AM Update...We have cancelled SCA for the Delaware Bay.
Previous Discussion...Small craft advisory conditions are
currently ongoing across Delaware Bay and most of the Atlantic
waters, though winds/seas are fairly marginal in general.
Nevertheless, models have done reasonably well with the event so
far, so have continued the advisory unchanged today. The
advisory will expire for Delaware Bay this morning but continues
through this afternoon for the Atlantic waters, mainly for
seas. However, seas have been a little bit lower than forecast
so far, so there is a chance the advisory can be canceled early.
A good chance of storms exists this afternoon, with torrential
downpours generating visibility restrictions, and gusty winds
generating locally higher seas. The best timing for this appears
to be from around 1 to 9 pm.
Tonight: Winds shift to northwesterly as a cold front moves
through the area. Winds/seas will likely be just below criteria
during this time, but may increase again late as stronger winds
commence.
Outlook...
Wednesday...Seas will be near or at SCA levels during this
time. Winds will be SW early Tuesday evening but shift to NW
behind a cold front and eventually N/NE by Wednesday while
increasing to SCA levels. Showers and some storms continue into
Tuesday evening with the front but then move out overnight.
Wednesday night through Thursday...Winds diminish below SCA
levels Wednesday night however seas will likely stay at SCA
levels into early Thursday.
Thursday night through Saturday...There should be a brief
respite from SCA conditions Thursday night before these
conditions potentially return by late Friday as flow turns SW
ahead of the next cold front.
Rip Currents...
The moderate risk for the formation of dangerous rip currents
will continue through today due to waves up to 5 feet and long-
period swells.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 7 PM EDT this evening for PAZ062-070-
071-101>106.
NJ...Flash Flood Watch until 7 PM EDT this evening for NJZ001-
007>010-012-015>019.
DE...Flash Flood Watch until 7 PM EDT this evening for DEZ001.
MD...Flash Flood Watch until 7 PM EDT this evening for MDZ008.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
&&
Synopsis...CMS/Fitzsimmons
Near Term...CMS/Fitzsimmons
Short Term...CMS
Long Term...Fitzsimmons/Meola
Aviation...CMS/Fitzsimmons
Marine...CMS/FitzsimmonsHazardous weather outlook, Sep 18, 11:32 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1232 PM EDT Tue Sep 18 2018
PAZ054-055-060-061-191645-
Carbon-Monroe-Berks-Lehigh-
1232 PM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for east central Pennsylvania and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ062-070-071-101>106-
191645-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
1232 PM EDT Tue Sep 18 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-191645-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Western Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-
1232 PM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey and southern New
Jersey.
.DAY ONE...This Afternoon and Tonight.
Storms from the remnants of Florence and the passage of a cold front
may result in torrential downpours and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-191645-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1232 PM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This Afternoon and Tonight.
There is a moderate risk of dangerous rip currents.
Storms from the remnants of Florence and the passage of a cold front
may result in torrential downpours and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-191645-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1232 PM EDT Tue Sep 18 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
Special weather statement, Sep 18, 11:16 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1216 PM EDT TUE SEP 18 2018
NJZ010-012-015-181645-
Somerset-Middlesex-Mercer-
1216 PM EDT TUE SEP 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...
SOUTHEASTERN SOMERSET AND CENTRAL MIDDLESEX COUNTIES...
At 1216 PM EDT, a strong thunderstorm was located over Kingston, or
12 miles northeast of Trenton, moving northeast at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Somerset, Old Bridge, East Brunswick, South Brunswick,
North Brunswick, Middlesex, Princeton, Jamesburg, Cranbury, Hopewell,
Rocky Hill, Millstone, Skillman, Princeton Meadows, Kingston, Dayton,
Plainsboro Center, North Brunswick Township and Clearbrook Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4035 7432 4024 7464 4039 7477 4058 7449
4038 7428
TIME...MOT...LOC 1616Z 236DEG 26KT 4037 7463
MPS